PEDIATRIC TRANSPLANTATION, cilt.16, 2012 (SCI İndekslerine Giren Dergi)
Acikgoz Y, Ozkaya O, Bek K, Genc G, Sensoy SG, Hokelek M. Cryptosporidiosis: A rare and severe infection in a pediatric renal transplant recipient. Abstract: Cryptosporidium is an intracellular protozoan parasite that causes gastroenteritis in human. In immunocompromised individuals, cryptosporidium causes far more serious disease. There is no effective specific therapy for cryptosporidiosis, and spontaneous recovery is the rule in healthy individuals. However, immunocompromised patients need effective and prolonged therapy. Here, we present our clinical experience in a six-yr-old boy who underwent living-related donor renal transplantation and who was infected with Cryptosporidium spp. Our patient was successfully treated with antimicrobial agents consisting of spiramycin, nitazoxanide, and paromomycin. At the end of second week of therapy, his stool became negative for Cryptosporidium spp. antigen and spiramycin was discontinued. Nitazoxanide and paromomycin treatment was extended to four wk. With this case, we want to emphasize that cryptosporidiosis should be considered in the differential diagnosis of severe or persistent diarrhea in solid organ transplant recipients where rigorous antimicrobial therapy is needed.